Medical questions & health advice by licensed doctors
"My son has headaches and red eyes. What can I do about my son eyes if the medicine not working prescribed by the doctor is not working?"
My son is having really bad headace his eyehas been red now for bout a week n a half now the medicine that the drs giving him seems not to be helping. This been going on for 2 n a half years now off n on
That is an excellent question and one that is best answered by your child's primary care doctor or an eye specialist. In general, there are several causes for red eyes as you have described for your son, although because of the limited history, it is impossible to know if he is having any other symptoms associated with it, such as itchiness, burning, or tearing or whether this is completely otherwise asymptomatic. Also, it is not clear from the information provided if he has any other medical problems or takes any medications, especially any illicit substances as there are some that can cause red eyes.
See a doctor who can help
Find a Gastroenterologists near you
It is important that you work with your son's doctor to figure out what is the underlying cause of these red eyes and then it will be possible to figure out the possible ways to treat this. In general, symptomatic relief can include drops that reduce the redness in the eyes, and anti-allergy medications if he is having any other symptoms. If he is using any illicit substances, it may be prudent to have an honest discussion with him and then discuss with him that he should stop doing these drugs to stop these symptoms from continuing.
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.